Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 26, 2009, 6:52 PM CDT for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 6:52 PM CDT (23:52 UTC)
- Expired
- May 26, 2009, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 262354
FFWMEG
TNC039-270245-
/O.NEW.KMEG.FF.W.0069.090526T2354Z-090527T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 945 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 2
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. AN
ADDITIONAL ONE INCH OF RAIN IS POSSIBLE THROUGH 8 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE PARSONS...PERRYVILLE AND LARGO.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8801 3542 8806 3539 8810 3538 8819
3543 8824 3554 8824 3555 8822 3565 8818
3583 8818 3585 8817 3586 8804 3582 8803
3581 8797 3573 8803 3561 8803 3551 8796
3544 8804 3540 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:42 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 26, 3:42 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT TUE MAY 26 2009 .DISCUSSION... TROPICAL AIRMASS REMAINED OVER THE MIDSOUTH TUESDAY AFTERNOON. PRECIPITABLE WATER VALUES RANGED FROM 1.5 TO 1.8 INCHES. GOES VISIBLE IMAGERY SHOWED TWO PRONOUNCED CIRCULATIONS...THE REMNANT OF OUR RECENT TROPICAL SYSTEM NOW NORTH OF KANSAS CITY...AND THE OTHER OVER NORTHWEST AL. THE LATER LOW PRESSURE WAS THE REMNANTS OF A SHORTWAVE THAT TRACKED ACROSS CENTRAL MS YESTERDAY. LOW LEVEL DIVERGENCE BETWEEN THE TWO CIRCULATIONS HAD EARLIER CREATED CLEAR SKIES OVER AR...ALLOWING STRONG HEATING TO OCCUR. 100MB MIXED LAYER CAPES HAD REACHED 2000 J/KG OVER CENTRAL AR. EXPECT GRADUALLY DECREASING LOW LEVEL INSTABILITY OVER THE MIDSOUTH THROUGH THE EVENING. GOES WATER VAPOR IMAGERY APPEARED TO SHOW A MIDLEVEL SHORTWAVE OVER EAST TX. NOT CLEAR IF THIS FEATURE WILL BE STRONG ENOUGH TO BREAK A STRENGTHENING CONVECTIVE CAP OVER THE MIDSOUTH WITH IT ARRIVES TO THE LOWER MS RIVER VALLEY LATER THIS EVENING. 18Z NAM DOESN/T APPEAR TOO IMPRESSED IF QPF IS ANY INDICATION. IN ANY CASE...WILL CONTINUE WITH CHANCE POPS THIS EVENING...DROPPING TO SLIGHT CHANCE OVERNIGHT. A PACIFIC COLD FRONTAL PASSAGE STILL APPEARS ON TRACK FOR WEDNESDAY NIGHT...WHICH SHOULD EFFECTIVELY END THE RECENT MOIST SPELL ONCE AN OPEN UPPER LEVEL TROF DROPS THROUGH ON THURSDAY. WITH A 584DM 500MB RIDGE BUILDING INTO THE LOWER MS RIVER VALLEY... EXPECT DRY AND WARM CONDITIONS OVER THE MIDSOUTH FOR THE UPCOMING WEEKEND. DAYTIME TEMPERATURES SHOULD TOP OUT AROUND 5 DEGREES WARMER THAN NORMAL... WITH SOME LOCATIONS POSSIBLY SEEING 90. PWB && .AVIATION... 18Z TAFS MVFR CONDITIONS AT MEM/MKL ASSOCIATED WITH SHOWER/THUNDERSTORM ACTIVITY EXPECTED TO IMPROVE TO VFR CONDITIONS AT ALL SITES THIS AFTERNOON. KEPT PREVAILING VCTS IN ALL TAFS UNTIL 04Z...WITH A TEMPO PERIOD MAINLY BETWEEN 20-22Z. SHOWER/THUNDERSTORMS EXPECTED TO END AROUND 04Z AS CONVECTIVE ACTIVITY MAINLY BEING DRIVEN BY DAYTIME INSTABILITY. SOUTH WINDS AROUND 7-8 KTS EXPECTED TO DROP TO 3 TO 5 KTS TONIGHT. PATCHY FOG POSSIBLE LATE TONIGHT BUT LEFT LOW CEILINGS OUT FOR NOW DUE TO LOW CONFIDENCE. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 70 85 66 81 / 30 40 20 20 MKL 66 84 66 81 / 30 50 30 30 JBR 68 84 63 79 / 30 40 20 20 TUP 68 86 67 84 / 30 50 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 26, 1:28 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 128 PM CDT TUE MAY 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 128 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL PRODUCE HEAVY RAINFALL AND STRAIT LINE WIND GUSTS TO 45 MPH. A FEW FUNNEL CLOUDS OR VERY WEAK LAND SPOUT TORNADOES WILL ALSO BE POSSIBLE INTO EARLY EVENING. HOWEVER...ATMOSPHERIC CONDITIONS WILL NOT BE FAVORABLE FOR SUPERCELL THUNDERSTORM AND TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALIZED HEAVY RAINFALL AND STRONG WINDS WILL BE POSSIBLE WEDNESDAY INTO EARLY THURSDAY...IN ADVANCE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 26, 4:52 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT TUE MAY 26 2009 ARZ008-262215- RANDOLPH AR- 452 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF RAVENDEN SPRINGS AT 452 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY...INCLUDING LOCATIONS NEAR POCAHONTAS... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, May 26, 4:53 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT TUE MAY 26 2009 ARZ017-262230- LAWRENCE AR- 453 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF ANNIEVILLE AT 453 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.
Special weather statement, May 26, 5:45 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT TUE MAY 26 2009 MSZ010-011-020-262315- COAHOMA MS-QUITMAN MS-TALLAHATCHIE MS- 545 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... WESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF CLARKSDALE AT 546 PM CDT... MOVING NORTHEAST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES GRASSY LAKE.
Special weather statement, May 26, 5:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 551 PM CDT TUE MAY 26 2009 ARZ017-018-262315- GREENE AR-LAWRENCE AR- 551 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HOXIE AT 551 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
Special weather statement, May 26, 6:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT TUE MAY 26 2009 TNZ053-054-262330- HENDERSON TN-CHESTER TN- 604 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JACKS CREEK AT 604 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHESTER AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE.
Special weather statement, May 26, 6:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 627 PM CDT TUE MAY 26 2009 ARZ017-018-270000- GREENE AR-LAWRENCE AR- 627 PM CDT TUE MAY 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WALCOTT AT 627 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.